2007 Department of Mathematics Publications List

 

 

G. Ganser, I. Christie, and M. McCawley, Two mathematical models for predicting dispersion in the human lung, Journal of Biomechanical Engineering, 129, 51-57, (2007).

 

M. McCawley, G. Ganser, I. Christie, T. Gottesman, and J. Dalton, United States Patent 7,241,269: Apparatus and Method for Delivery of an Aerosol, awarded July 2007.

 

K. Ciesielski, J.K. Udupa, P.K. Saha, Y. Zhuge: Iterative Relative Fuzzy Connectedness for Multiple Objects with Multiple Seeds, Computer Vision and Image Understanding 107(3) (2007), 160-182.

 

K.C. Ciesielski and J.K. Udupa, A general theory of image segmentation: level set segmentation in the fuzzy connectedness framework, Medical Imaging 2007: Image Processing, SPIE Proceedings 6512, 2007.

 

Pullum, Laura L., Brian J. Taylor, and Marjorie A. Darrah. Guidance on the Verification and Validation of Neural Networks. John Wiley & Sons, Inc, Hoboken, NJ, 2007.

 

Marjorie Darrah and Roxann Humbert.  “Information Technology Diffusion and Career Awareness in Middle and High School Science and Mathematics Classrooms.” In proceedings of Society for Information Technology Education Conference, San Antonio, Texas, March 2007.

 

Marjorie Darrah and William Niland. “Increasing UAV Task Assignment Performance through Parallelized Genetic  Algorithms.” In proceedings of Infotech@Aerospace Conference, Rohnert Park, California, May 2007.

 

Marjorie Darrah, Frances Van Scoy, and Patrick Plunkett. “Enabling Collaboration in High Performance Computing.” In proceedings of ACM Special Interest Group for Information Technology Education, Destin, FL, October 2007.

 

Marjorie Darrah, Rebecca Giorcelli, Tracie Dodson, and Amy Blake. “A Comprehensive Program for Expanding Pathways to IT Careers.” In proceedings of ACM Special Interest Group for Information Technology Education, Destin, FL, October 2007.

 

Fang, Weifu, Multi-phase permittivity reconstruction in electrical capacitance tomography by level-set methods.  Inverse Probl. Sci. Eng.  15  (2007),  no. 3, 213-247.

 

Paul Hewett and Gary H. Ganser, A Comparison of Several Methods for Analyzing Censored Data, Ann. Occup. Hyg., Vol.51, No.7, pp 611-632, 2007.

 

Gingold, Harry (with F.Xue), A new technique for the asymptotic integration of potentially oscillatory differential systems. International Journal of Pure and Applied Mathematics. Vol 34, No.3 2007, 323-346.

Gingold, Harry; Xue, Fei, On the asymptotic summation of difference systems.  Proc. Roy. Soc. Edinburgh Sect. A  137  (2007),  no. 4, 771-797.

 

Gingold, Yotam I.; Gingold, Harry, Geometrical properties of a family of compactifications.  Balkan J. Geom. Appl.  12  (2007),  no. 1, 44-55.

 

Elias, Uri; Gingold, Harry, On the approximation of the Jacobi polynomials.  Rocky Mountain J. Math.  37  (2007),  no. 1, 159-184.

 

Gingold, Harry; Xue, Fei, On asymptotic summation of potentially oscillatory difference systems.  J. Math. Anal. Appl.  330  (2007), no. 2, 1068-1092.

 

Gingold, Harry; Xue, Fei, A new technique for asymptotic integration of potentially oscillatory differential systems.  Int. J. Pure Appl. Math.  34  (2007),  no. 3, 323-346.

 

Goldwasser, John L.; Klostermeyer, William F., Odd and even dominating sets with open neighborhoods.  Ars Combin.  83  (2007), 229-247.

 

Gould, H. W., The inverse of a finite series and a third-order recurrent sequence, Fibonacci Quarterly, 44(2006), Nov. 302-315. (Published July 2007).

 

Carlitz, L.; Gould, H. W., Remarks on MacMahon's identity for sums of cubes of binomial coefficients.  Ars Combin.  85  (2007), 221-224.

 

Gould, H. W.; Quaintance, Jocelyn, Additional analysis of binomial recurrence coefficients.  Appl. Anal. Discrete Math.  1  (2007), no. 2, 386-396.

 

Gould, H. W.; Quaintance, Jocelyn, A linear binomial recurrence and the Bell numbers and polynomials.  Appl. Anal. Discrete Math.  1 (2007),  no. 2, 371-385.

 

Gould, H. W., Note on a combinatorial formula of Rosenberg.  Bull. Inst. Combin. Appl.  51  (2007), 5-12.

 

Gould, H. W., Curious special function identities.  Univ. Beograd.Publ. Elektrotehn. Fak. Ser. Mat.  18  (2007), 22-27.

 

Gould, H. W., Higher order extensions of Melzak's formula.  Util. Math.  72  (2007), 23-32.

 

Gould, H. W. (with Jocelyn Quaintance), Floor and roof function analogs of the Bell numbers, Integers Journal, Vol. 7(2007), Paper # A58, 21 pages.

 

Hattori, Harumi, Asymptotic behavior of solutions to a system of viscous conservation laws related to a phase transition problem.  J. Math. Anal. Appl.  334  (2007),  no. 1, 656-685.

 

 


Karwowski, Andrzej, Grad's 13 moment  equations in a modified form. J. Stat. Phys.  128  (2007),  no. 3, 667-698.

 

Karwowski, Andrzej, Grad's 13 moment equations in a modified form. J. Stat. Phys.  126  (2007),  no. 6, 1209-1240.

 

Lai, Hong-Jian; Shao, Yehong, Some problems related to Hamiltonian line graphs.  Proceedings of the International Conference on Complex Geometry and Related Fields,  149-159, AMS/IP Stud. Adv. Math., 39, Amer. Math. Soc., Providence, RI, 2007.

 

Chen, Zhi-Hong; Lai, Hong-Jian; Shiu, Wai-Chee; Li, Deying, An s-Hamiltonian line graph problem.  Graphs Combin.  23  (2007), no. 3, 241-248.

 

Lai, Hong-Jian; Xu, Rui; Zhang, Cun-Quan, On circular flows of graphs. Combinatorica  27  (2007),  no. 2, 245-246.

 

Lai, Hong-Jian; Yao, Xiangjuan, Erratum to: "Collapsible biclaw-free graphs" [Discrete Math.  306 (2006), no. 17, 2115--2117; MR2251832].  Discrete Math.  307  (2007),  no. 9-10, 1217.

 

Li, MingChu; Guo, Cheng; Xiong, Liming; Li, Dengxin; Lai, Hong-Jian, Quadrangularly connected claw-free graphs.  Discrete Math. 307 (2007),  no. 9-10, 1205-1211.

 

Zhao, Kewen; Lai, Hong-Jian; Shao, Yehong New sufficient condition for Hamiltonian graphs.  Appl. Math. Lett. 20 (2007), no. 1, 116-122.

 

Pinak  Tulpule, Karl Schoder, Ali Feliachi and Hong-Jian Lai, Distributed Approaches for Determination of Reconfiguration Algorithm Termination, Proceedings of the Electric Ship Technologies Symposium (ESTS) 2007, Arlington, VA, May 21-23, 2007.

 

Zhi-Hong Chen, Hong-Jian Lai, X. Luo and Y. Shao, Spanning eulerian subgraphs in claw-free graphs,  J. Combinatorial Theory and Combinatorial Computing 59 (2006), 165-171. 05C45.

 

Hong-Jian Lai, Xiangwen Li and Gexin Yu, An inequality for the group chromatic number of a graph,  Discrete Math., 307 (2007) 3076-3080.

 

Ying Wu,  Hai Huang, Bei Wu, Susan McCrone and Hong-Jian Lai, Age distribution and risk factors for the onset of severe disability among community-dwelling older adults with functional limitations, The Journal of Applied Gerontology, 26 (2007) 258-273.

 

Dening Li, Shock reflection and oblique shock waves, Journal of Mathematical Physics, 48(2007), 123102.1-20.

 

 


Miller, D. (2007). Helping Students Understand Technical Calculus via an Online Learning Supplement and Group Learning. Proceedings of the Mathematics Education into the 21st Century Project, 9th Annual International Conference in Math Education – Mathematics Education in a Global Community, Charlotte, NC.

 

Moseley, James L., The discrete agglomeration model with a time-varying kernel.  Nonlinear Anal. Real World Appl.  8  (2007), no. 2, 405-423.

 

Nadler, Sam B., Jr.; Pellicer-Covarrubias, Patricia; Puga, Isabel 1/2-homogeneous continua with cut points.  Topology Appl. 154  (2007),  no. 10, 2154-2166.

 

Nadler, Sam B., Jr.; Pellicer-Covarrubias, Patricia Cones that are $\frac12$-homogeneous.  Houston J. Math.  33  (2007),  no. 1, 229-247.

 

Nadler, Sam B., Jr., The nonexistence of almost continuous surjections between certain continua.  Topology Appl.  154  (2007), no. 5, 1008-1014.

 

Nadler, Sam B., Jr.; Zitney, Donna M., Pointwise products of uniformly continuous functions on sets in the real line.  Amer. Math. Monthly  114  (2007),  no. 2, 160-163.

 

Macias, Sergio; Nadler, Sam B., Jr., Various types of local connectedness in n-fold hyperspaces.  Topology Appl.154  (2007), no. 1, 39-53.

 

Quaintance, Jocelyn, Letter representations of $m\times n\times p$ proper arrays.  Australas. J. Combin.  38  (2007), 289-308.

 

Quaintance, Jocelyn, Combinatoric enumeration of two-dimensional proper arrays.  Discrete Math.  307  (2007),  no. 15, 1844-1864.

 

Bao Liu, Sherman Riemenschneider, and Zuowei Shen,  An Adaptive Time-Frequency Representation and its Fast Implementation,  ASME Journal of Vibration and Acoustics, Volume 129i (2007), Issue 2, pp. 169-178.844-1864.

 

Lai, Hong-Jian; Xu, Rui; Zhang, Cun-Quan, On circular flows of graphs.  Combinatorica  27  (2007),  no. 2, 245-246.

 

Kawarabayashi, Ken-ichi; Niu, Jianbing; Zhang, Cun-Quan, Chords of longest circuits in locally planar graphs.  European J. Combin.  28 (2007),  no. 1, 315-321.

 

Zhang, Cun-Quan, A new multimembership clustering method  (with  Yongbin Ou)  Journal of Industrial and Management Optimization  Volume 3, Number 4, November 2007 pp. 619-624.